Georgia, 2008Tornado and Hail in Georgia, May 10 to 11, 2008
May 10 to 11, 2008 · NWS JAX · 33 events in 9 counties and zones
A storm system intensified as it moved toward the southeastern states on Saturday Night May 10th and Sunday, May 11th. The combination of warm unstable air and strong wind shear increased the potential for severe thunderstorms and tornadoes across much of the region with a Moderate Risk area issued by the Storms Prediction Center for Sunday.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- $1,000
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system intensified as it moved toward the southeastern states on Saturday Night May 10th and Sunday, May 11th. The combination of warm unstable air and strong wind shear increased the potential for severe thunderstorms and tornadoes across much of the region with a Moderate Risk area issued by the Storms Prediction Center for Sunday. An upper jet axis moved across central Georgia with vertical lift along and north of the jet axis leading to widespread convection over much of southern Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 10, 9:39 PM EST, 21 minutes earlier.
Area forecast discussion, May 10, 9:39 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1039 PM EDT SAT MAY 10 2008
.UPDATE...TORNADO WATCH IN EFFECT UNTIL 5 AM SUNDAY FOR OUR
FAR NORTHERN COUNTIES OF SE GA. REFER TO THE WCN AND HWO
FOR MORE INFO.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 85 57 79 / 30 60 10 0
SSI 74 86 61 77 / 30 60 20 0
JAX 73 88 59 81 / 20 60 10 0
SGJ 74 90 62 79 / 10 60 20 0
GNV 72 89 61 82 / 10 60 20 0
OCF 71 88 61 81 / 0 60 30 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 2 PM SUNDAY TO 5 AM EDT TUESDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 2 PM SUNDAY TO 6 AM EDT MONDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
PP/JHHazardous weather outlook, May 10, 9:25 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1025 PM EDT SAT MAY 10 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1035 PM EDT SAT MAY 10 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT...
...TORNADO WATCH IN EFFECT FOR A PORTION OF INLAND SOUTHEAST
GEORGIA UNTIL 5 AM SUNDAY...
AN APPROACHING UPPER LEVEL DISTURBANCE IN CONCERT WITH A VERY
UNSTABLE AIRMASS WILL PRODUCE A FEW STRONG TO POSSIBLY SEVERE STORMS
ACROSS A PORTION OF INLAND SOUTHEAST GEORGIA TONIGHT MAINLY JUST
SOUTH OF THE ALTAMAHA TONIGHT. THE MAIN CONCERN WILL BE LARGE HAIL
AND POSSIBLY ISOLATED TORNADOES. REFER TO THE WATCH COUNTY
NOTIFICATION THAT HAS BEEN ISSUED FOR A THE LIST OF COUNTIES IN THE
WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
...MODERATE RISK OF SEVERE WEATHER SUNDAY...
A DEVELOPING STORM SYSTEM WILL MOVE ACROSS THE SOUTHEAST ON SUNDAY.
THE COMBINATION OF INCREASING INSTABILITY...MID-LEVEL DISTURBANCES...
AND A STRONG LOW-LEVEL JET WILL PRODUCE CONDITIONS FAVORABLE FOR
SEVERE WEATHER. THE BEST CHANCE OF SEVERE STORMS WILL BE ACROSS
SOUTHEAST GEORGIA. THE GREATEST THREAT FROM THESE STORMS WILL BE
DAMAGING WINDS AND ISOLATED TORNADOES. HAIL IS ALSO POSSIBLE IN SOME
STORMS. RESIDENTS ACROSS THE AREA SHOULD CONTINUE TO MONITOR THE
LATEST FORECASTS AND OUTLOOKS FOR THE LATEST INFORMATION ON THIS
POTENTIALLY DANGEROUS SITUATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED IF WARNINGS ARE ISSUE FOR YOUR AREA.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON SUNDAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ENYEDI/PETERSON
In the hours before
Special weather statement, May 10, 9:12 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1012 PM EDT SAT MAY 10 2008
GAZ135-136-110245-
APPLING-WAYNE-
1012 PM EDT SAT MAY 10 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL WAYNE AND
SOUTHEASTERN APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 1045 PM EDT...
AT 1012 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF SURRENCY...MOVING
EAST AT 28 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SURRENCY...ODUM...JESUP AND BROADHURST THROUGH 1045 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, May 10, 9:24 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1024 PM EDT SAT MAY 10 2008
GAZ151-152-110300-
BRANTLEY-PIERCE-
1024 PM EDT SAT MAY 10 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY AND
SOUTHEASTERN PIERCE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 1100 PM EDT...
AT 1024 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF PATTERSON...OR 6 MILES
EAST OF BLACKSHEAR...MOVING EAST AT 28 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND PATTERSON...NAHUNTA...HORTENSE...
HICKOX...RAYBON...ATKINSON AND WAYNESVILLE THROUGH 1100 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, May 10, 9:29 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1029 PM EDT SAT MAY 10 2008
GAZ135-136-110300-
APPLING-WAYNE-
1029 PM EDT SAT MAY 10 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL WAYNE AND
SOUTHEASTERN APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 1100 PM EDT...
AT 1029 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF ODUM...OR 8 MILES
SOUTHEAST OF SURRENCY...MOVING EAST AT 27 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ODUM...SCREVEN...JESUP...
GARDI AND BROADHURST THROUGH 1100 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
THE AREA REMAINS UNDER A TORNADO WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, May 10, 9:45 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1045 PM EDT SAT MAY 10 2008
GAZ133>135-110315-
APPLING-BACON-JEFF DAVIS-
1045 PM EDT SAT MAY 10 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL APPLING...
SOUTHERN JEFF DAVIS AND NORTHWESTERN BACON COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1115 PM EDT...
AT 1045 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES WEST OF BAXLEY...OR 9 MILES
SOUTH OF GRAHAM...MOVING EAST AT 18 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND BAXLEY THROUGH 1115 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
THE AREA REMAINS UNDER A TORNADO WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, May 10, 9:46 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1046 PM EDT SAT MAY 10 2008
GAZ133-135-110315-
APPLING-JEFF DAVIS-
1046 PM EDT SAT MAY 10 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
APPLING AND NORTHERN JEFF DAVIS COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1115 PM EDT...
AT 1046 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF HAZLEHURST...MOVING EAST
AT 18 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HAZLEHURST...PINE GROVE AND GRAHAM THROUGH 1115 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
THE AREA REMAINS UNDER A TORNADO WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, May 10, 9:54 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1054 PM EDT SAT MAY 10 2008
GAZ152-153-110330-
BRANTLEY-INLAND GLYNN-
1054 PM EDT SAT MAY 10 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
BRANTLEY AND WESTERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 1130 PM EDT...
AT 1054 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF RAYBON...OR 6 MILES
NORTHEAST OF NAHUNTA...MOVING EAST AT 26 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAYBON...NAHUNTA...
HORTENSE...ATKINSON...WAYNESVILLE AND THALMANN THROUGH 1130 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
THE AREA REMAINS UNDER A TORNADO WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Event by event
16 hail, 14 thunderstorm wind, 1 heavy rain, 1 lightning, 1 tornado. Local standard time, as filed.
Hail, Wayne
- When
- May 10, 10:00 PM EST
- Where
- Wayne County, 0.59 mi W of Jesup
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.600, -81.890
Law enforcement received numerous reports of dime to penny size hail in the Jesup, Georgia area.
Hail, Wayne
- When
- May 10, 11:40 PM EST
- Where
- Wayne County, Doctortown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.650, -81.830
The hail was observed by a trained weather spotter along the Wayne and Long County line near the Altamaha River.
Hail, Jeff Davis
- When
- May 11, 6:45 AM EST
- Where
- Jeff Davis County, Hazelhurst
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 31.870, -82.600
Numerous reports of penny size hail were received from the vicinity of Hazlehurst, Georgia. The event time was estimated based on radar imagery.
Thunderstorm Wind, Coffee
- When
- May 11, 7:15 AM EST
- Where
- Coffee County, 0.91 mi SE of Ambrose
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.590, -83.010
The Coffee County 911 Center reported trees down in the vicinity of Ambrose.
Thunderstorm Wind, Wayne
- When
- May 11, 8:10 AM EST
- Where
- Wayne County, 0.59 mi W of Jesup
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.600, -81.890
Wayne County Emergency Management power went out for most of the City of Jesup as the storm moved across the city.
Thunderstorm Wind, Wayne
- When
- May 11, 8:11 AM EST
- Where
- Wayne County, Odum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.670, -82.030
Wayne County Emergency Management reported power outages in Odum and areas north of Jesup.
Thunderstorm Wind, Coffee
- When
- May 11, 8:15 AM EST
- Where
- Coffee County, 0.59 mi E of Pridgen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.700, -82.920
The Coffee County Emergency Manager reported trees blown down in the town of Pridgen.
Thunderstorm Wind, Pierce
- When
- May 11, 8:20 AM EST
- Where
- Pierce County, 0.59 mi W of Patterson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.380, -82.140
Law Enforcement reported numerous power outages in the Patterson area as the storm moved through the area. The time has been adjusted based on radar presentation as the storm was well east of the area at the time reported by the 911 Center.
Thunderstorm Wind, Wayne
- When
- May 11, 8:35 AM EST
- Where
- Wayne County, 0.59 mi W of Jesup
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.600, -81.890
A trained Spotter reported trees down along Larry Poppel Road.
Hail, Bacon
- When
- May 11, 8:45 AM EST
- Where
- Bacon County, 0.91 mi NW of Alma
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.540, -82.480
A trained spotter reported penny size hail reported in the City of Alma, along with a tree down along Highway 32 east of Alma.
Heavy Rain, Glynn
- When
- May 11, 9:00 AM EST to 10:51 AM EST
- Where
- Glynn County, 1.9 mi ENE of Pyles Marsh
- Reported by
- Emergency Manager
- Coordinates
- 31.140, -81.470
Glynn County emergency Management reported widespread street flooding. Portions of the roadways were becoming impassable but no roads were closed.
Thunderstorm Wind, Coffee
- When
- May 11, 9:05 AM EST
- Where
- Coffee County, 0.91 mi SE of Ambrose
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.590, -83.010
The Coffee County Emergency Manager reported some trees down along Ambrose road in the town of Ambrose.
Thunderstorm Wind, Coffee
- When
- May 11, 9:05 AM EST
- Where
- Coffee County, 0.91 mi SE of Ambrose
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.590, -83.010
Coffee County Emergency Management reported several trees down along Ambrose Road in Ambrose due to thunderstorm wind gusts.
Thunderstorm Wind, Coffee
- When
- May 11, 9:10 AM EST
- Where
- Coffee County, 1.38 mi N of Broxton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 31.650, -82.900
The local Post Office reported trees down on the northwest side of Broxton. The event time has been estimated based on radar imagery.
Thunderstorm Wind, Glynn
- When
- May 11, 9:30 AM EST
- Where
- Glynn County, 1.9 mi ESE of Glynco Nas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.240, -81.450
The public reported numerous trees down along U.S. Highway 17 near Pams Number One Restaurant. The time has been estimated based on radar imagery.
Lightning, Pierce
- When
- May 11, 11:18 AM EST
- Where
- Pierce County, 0.59 mi E of Blackshear
- Crop damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.300, -82.240
Pierce County Fire-Rescue reported a lightning strike caused a brush fire off of Satilla Road. Georgia Forestry crews were dispatched and the blaze was contained.
Thunderstorm Wind, Jeff Davis
- When
- May 11, 11:52 AM EST
- Where
- Jeff Davis County, Denton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 31.720, -82.700
The Post Office Reported scattered trees reported down in the vicinity of Denton.
Hail, Bacon
- When
- May 11, 12:20 PM EST
- Where
- Bacon County, 0.91 mi NW of Alma
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 31.540, -82.480
The public reported slight damage to cars with small dings due to penny sized hail in the vicinity of Alma.
Hail, Wayne
- When
- May 11, 12:45 PM EST
- Where
- Wayne County, 0.59 mi W of Drawdy
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.600, -81.940
The emergency manager relayed a public report of golf ball size hail at the Empire Community. He also mentioned numerous reports of marble size hail.
Hail, Wayne
- When
- May 11, 12:45 PM EST
- Where
- Wayne County, Screvan
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.480, -82.020
Hail, Wayne
- When
- May 11, 1:00 PM EST
- Where
- Wayne County, 0.69 mi N of Gardi
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.540, -81.800
Thunderstorm Wind, Brantley
- When
- May 11, 1:12 PM EST
- Where
- Brantley County, 4.54 mi SE of Browntown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.320, -81.750
Part of house roof was damaged with one shed destroyed. Two trees were also blown down near Highway 32 east of Browntown Road.
Hail, Glynn
- When
- May 11, 1:25 PM EST
- Where
- Glynn County, Boys Estate
- Measured
- 1 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 31.330, -81.480
The Park service reported quarter size hail at the Hofwyl Broadfield Plantation historic site.
Hail, Jeff Davis
- When
- May 11, 1:26 PM EST
- Where
- Jeff Davis County, Hazelhurst
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.870, -82.600
Quarter size hail was reported in Hazlehurst by Jeff Davis County 911.
Hail, Appling
- When
- May 11, 1:30 PM EST
- Where
- Appling County, 4.53 mi NE of Prentiss
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.850, -82.350
The Appling County Emergency Management Agency reported dime to quarter size hail near Sellers Road and U. S. 1 six miles north of Baxley.
Tornado, Glynn
- When
- May 11, 1:40 PM EST to 1:50 PM EST
- Where
- Glynn County, 1.97 mi ESE of Glynco Nas to 1.11 mi NNE of Glynn Haven
- Rating
- EF1
- Path length
- 5.22 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.235, -81.452
Doppler weather radar indicated a fast moving storm with super cell characteristics which produced the tornado. A National Weather Service storm survey confirmed EF1 tornado damage along a 2 mile long patch in and near the Sea Palms resort area on Saint Simons Island. The path width was 1/10 to 1/8 of a mile. Many trees were snapped or uprooted along the path which caused damage to some buildings. Winds were estimated to be at 80 to 100 mph. Press reports indicate the tornado began near Old Bell Point Road and Honey Bee Lane on the mainland and that it crossed the Intra-coastal Waterway to Saint Simons Island and photographic evidence supports that analysis.
Hail, Coffee
- When
- May 11, 1:56 PM EST
- Where
- Coffee County, 3.45 mi S of Douglas Muni Arpt
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.430, -82.850
A trained storm spotter reported nickel size hail 5 miles south of Douglas on Highway 441.
Hail, Appling
- When
- May 11, 2:00 PM EST
- Where
- Appling County, 4.9 mi ENE of Baxley
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.790, -82.270
Appling County Emergency Management relayed numerous reports of dime to penny size hail from Baxley and northeast along the Ten Mile Highway out to 15 miles east northeast of Baxley.
Hail, Coffee
- When
- May 11, 2:00 PM EST
- Where
- Coffee County, 1.9 mi ENE of Douglas
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 31.510, -82.820
A COOP observer reported quarter size hail reported at General Coffee State Park.
Hail, Wayne
- When
- May 11, 2:40 PM EST
- Where
- Wayne County, 0.69 mi N of Gardi
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 31.540, -81.800
Thunderstorm Wind, Pierce
- When
- May 11, 3:30 PM EST
- Where
- Pierce County, 2.36 mi E of Patterson Strip Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 31.370, -82.080
An amateur radio operator reported trees down along State Road 32 southeast of Patterson.
Hail, Camden
- When
- May 11, 7:50 PM EST
- Where
- Camden County, 1.37 mi ESE of Kingsland
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.790, -81.660
A trained storm spotter reported penny size hail in downtown Kingsland at 850 pm EDT/750 pm EST.
Thunderstorm Wind, Camden
- When
- May 11, 8:10 PM EST
- Where
- Camden County, 3.64 mi NE of St Marys Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mariner
- Coordinates
- 30.790, -81.510
The report was received from an outbound vessel in the channel near the King Bay Submarine Base. The vessel registered winds 50 to 60 miles an hour from the west.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, May 10, 200816 deaths · 210 injured · $46 million · EF4 · 42 events
- Tornadoes and Hail in Oklahoma, May 10, 20086 deaths · 154 injured · $17 million · EF4 · 45 events
- Tornadoes and Hail in Georgia, May 10 to 12, 20084 deaths · 15 injured · $70 million · EF3 · 72 events
- Tornadoes and Hail in Georgia, May 10 to 11, 200813 injured · $15 million · EF4 · 20 events
- Tornadoes and Hail in Arkansas, May 10, 20089 injured · $75 million · EF3 · 43 events
- Tornadoes and Flash Flooding in Mississippi, May 10 to 11, 20084 injured · $610,000 · EF1 · 56 events
- Tornadoes and Hail in Alabama, May 10, 2008$322,000 · EF2 · 16 events
- Tornadoes and Hail in Alabama, May 10 to 11, 2008$2.0 million · EF1 · 24 events
- Tornado and Hail in Oklahoma, May 10, 2008$75,000 · EF2 · 4 events
- Tornado and Flash Flooding in Arkansas, May 10, 2008$630,000 · EF1 · 29 events
- Tornadoes and Hail in Arkansas, May 10, 2008$321,000 · EF1 · 29 events
- Tornadoes and Hail in Arkansas, May 10, 2008$330,000 · EF1 · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88082, 88471, 88472, 88474, 88476, 88477, 88478, 88484, 88479, 88481, 88487, 88538, 94091, 88485, 88486, 88488, 88507, 88513, 88514, 88515, 88516, 88518, 88542, 88544, 88546, 88548, 88549, 88550, 88551, 88552, 88553, 88554, 88536.